MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; GRASPING RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST; GRASPING RETRACTOR
Model Number 420278-06
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint.The grasping retractor instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was missing from the clevis.A site history was performed and no related complaints were found.A review of system logs showed that the grasping retractor instrument had 3 lives remaining.No image or video was provided for review.Based on the information provided at this time, this complaint is being reported because the grasping retractor instrument is designed with two pitch cables.Each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall inside the patient.Although no patient harm occurred, if this malfunction were to recur it could potentially cause or contribute to an adverse event.Follow-up was attempted, but the patient information in section b was either unknown or unavailable.The expiration date is not applicable.The product is not implantable.
 
Event or Problem Description
It was reported that during a da vinci assisted abdominoperineal resection, the grasping retractor had a broken cable.The procedure was completed and there was no patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the site did not perform any tests but performed a visual inspection of the cavity for loose fragments.The reporter also confirmed the surgery as a combination of laparoscopic and robotic abdominoperineal resection, performed on (b)(6) 2020.

Brand Name
ENDOWRIST
Common Device Name
GRASPING RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10073396
Report Number2955842-2020-10501
Device Sequence Number2916132
Product Code NAY
UDI-Device Identifier00886874111772
UDI-Public(01)00886874111772(10)N10150129
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420278-06
Device Catalogue Number420278
Device Lot NumberN10150129 625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2020
Initial Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age51 YR
Patient Weight126